MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLIP-FLO¿ CATHETER VALVE
Model Number BFF5
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the customer had brought some flip flow catheter valves and stated that they were not draining patient's bladder unless attached to a bag.Stated that they had problems with their current catheter valves as it was not emptying unless attached to a leg or night bag.When the tap was opened, there was no flow but, as soon as they attached it to a bag, their bladder emptied.Stated that they previously had valves which would empty their bladder via the catheter directly just by turning the lever.The customer asked whether there was something wrong with the valve or was there another possible reason for this.The customer had tried several with the same result.The representative gave them the nurse advice line and advised that they might be able to help.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "inspection results (measurement, testing data) not verified by iqa assignee error of inspector".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1.Wash hands.2.Attach flip-flo¿ valve to catheter ensuring that you do not touch either the catheter end or the valve connector.3.Wash hands thoroughly before and after operating flip-flo¿ valve.4.Empty bladder as frequently as advised by your doctor or nurse.5.To open the flip-flo¿ valve, push lever down.6.Allow urine to drain into toilet or an appropriate receptacle.7.To close the flip-flo¿ valve, pull lever up.8.A night drainage bag may be attached to the flexible connector to allow continuous urine drainage overnight." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD® FLIP-FLO¿ CATHETER VALVE
Common Device Name
CATHETER VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16675158
Report Number1018233-2023-02297
Device Sequence Number20493678
Product Code KNX
UDI-Device Identifier00801741131776
UDI-Public(01)00801741131776
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBFF5
Device Catalogue NumberBFF5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown